MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE; TRANSPORT CULTURE MEDIUM

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE; TRANSPORT CULTURE MEDIUM
Model Number 364958
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® boric acid sodium borate/formate c&s urine tube device experienced stopper creep out or loose closure.The following information was provided by the initial reporter.The customer stated: problems with automated decapping of tubes.To solve this, the caps are very lightly tapped by hand, thus ventilating the tube.After this manipulation, the automatic processing of the tubes on the inoqula works without further problems.The difficulties with the automatic decapping of the 4 ml bd vacutainer urine tubes.
 
Additional Manufacturer Narrative
Bd had not received samples or photos for investigation of material # 364958, batch # 0227124.Therefore, 10 retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to decapping as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description

Brand Name
BD VACUTAINER BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE
Common Device Name
TRANSPORT CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11935968
Report Number1917413-2021-00483
Device Sequence Number4323798
Product Code JSM
UDI-Device Identifier50382903649582
UDI-Public50382903649582
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Model Number364958
Device Catalogue Number364958
Device Lot Number0227124
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1